MAUDE Adverse Event Report: TORNIER INC TORNIER HRS PROXIMAL BODY DIA 13; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER HRS PROXIMAL BODY DIA 13; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number ARS741703
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
Surgeon recently used the revive stem with a pyrocarbon humeral head for a patient who needed to be revised to a hemiarthroplasty.This is off-label usage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Since x-rays were provided, the opinion of the medical expert was requested and stated as following: insufficient bone support of the proximal part of the revive construct may lead to disassembly of the different components of the stem.Also the use of a hemiarthroplasty without an intact rotator cuff may lead to earlier revision (this is not dependent on the use of a pyrocarbon head as such).Based on investigation, the root cause was attributed to a user related issue.The event was caused by an implantation of a configuration of the implants that is not approved in the instruction for use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling indicates the combinations of tornier hrs with humeral head.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
TORNIER HRS PROXIMAL BODY DIA 13
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20023840
Report Number0001649390-2024-00383
Device Sequence Number8601524
Product Code KWS
UDI-Device Identifier00846832092727
UDI-Public00846832092727
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberARS741703
Device Lot NumberAZ1222287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown